JOURNAL BROWSE
Search
Advanced SearchSearch Tips
TRAVELING WAVE SOLUTIONS TO THE HYPERELASTIC ROD EQUATION
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
TRAVELING WAVE SOLUTIONS TO THE HYPERELASTIC ROD EQUATION
MOON, BYUNGSOO;
 
 Abstract
We consider the hyperelastic rod equation describing nonlinear dispersive waves in compressible hyperelastic rods. We investigate the existence of certain traveling wave solutions to this equation. We also determine whether two other equations(the b-family equation and the modified Camassa-Holm equation) have our solution type.
 Keywords
Traveling wave solutions;Hyperelastic rod equation;
 Language
English
 Cited by
 References
1.
B.T. Benjamin, L.J. Bona, and J.J. Mahony, Model equations for long waves in nonlinear dispersive systems, Philos. Trans. Roy. Soc. London Ser. A 272 (1972), 47–78. crossref(new window)

2.
L. Bougoffa and M. Al-Mazmumy, Series solutions to initial-Neumann boundary value problems for parabolic and hyperbolic equations, J. Appl. Math. Inform. 31 (2013), 87–97. crossref(new window)

3.
R. Camassa and D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett. 71 (1993), 1661-1664. crossref(new window)

4.
C. Cao, D. Holm, and E. Titi, Traveling wave solutions for a class of one-dimensional nonlinear shallow water wave models, J. Dynam. Differential Equations 16 (2004), 167– 178. crossref(new window)

5.
A. Constantin and W. Strauss, Stability of peakons, Comm. Pure Appl. Math. 53 (2000), 603–610. crossref(new window)

6.
A. Constantin and W. Strauss, Stability of a class of solitary waves in compressible elastic rods, Phys. Lett. A 270 (2000), 140–148. crossref(new window)

7.
H.H. Dai, Model equations for nonlinear dispersive waves in a compressible Mooney-Rivlin rod, Acta Mech. 127 (1998), 193–207. crossref(new window)

8.
H.H. Dai and Y. Huo, Solitary shock waves and other travelling waves in a general compressible hyperelastic rod, R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci. 456 (2000), 331–363. crossref(new window)

9.
R.K. Dodd, J.C. Eilbeck, J.D. Gibbon, and H.C. Morris, Solitons and nonlinear wave equations, Academic Press, London–New York, 1982.

10.
G. Gui, Y. Liu, P. J. Olver, and C. Qu, Wave-breaking and peakons for a modified Camassa-Holm equation, Comm. Math. Phys. 319 (2013), 731–759. crossref(new window)

11.
D.D. Holm and M.F. Staley, Nonlinear balances and exchange of stablity in dynamics of solitons, peakons, ramp/cliffs and leftons in a 1 + 1 nonlinear evolutionary PDE, Phy.Lett. A 308 (2003), 437–444. crossref(new window)

12.
R.S. Johnson, The Camassa-Holm equation for water waves moving over a shear flow, Fluid Dynam. Res. 33 (2003), 97–111. crossref(new window)

13.
J. Lenells, Traveling waves in compressible elastic rods, Discrete Contin. Dyn. Syst. Ser. B 6 (2006), 151-167. crossref(new window)

14.
A.M. Wazwaz, Completely integrable coupled potential KdV equations, J. Appl. Math. Inform. 29 (2011), 847-858.

15.
A.M. Wazwaz, N-soliton solutions for the sine-Gordon equation of different dimensions, J. Appl. Math. Inform. 30 (2012), 925–934.